Can anyone help. I have been told to come off all meds because of my intollerence to T4, Armour & T3. Not due to see endo again till January

My G P contacted my endo because my blood tests were "off the scale". He responded by saying to leave all meds off and I will just be monitored - what ever that means. Although I don't to know what else can be done, I know life will be difficult, particularly since I need to be on form because my husband is to have major heart surgery this week. Should I ask for a second opinion? Does anyone have the name of a good endo in the midlands? Could natural remedies be of any help? I am feeling pretty abandoned now so any suggestions would be really appreciated. Surely there is someone who has had to deal with a hypothyroid patient who reacts to medication - I certainly hope so!! Thanks Flo.

15 Replies

  • Strikes me that the most important thing you can do to help yourself, now, is to get hold of those actual results.

    "off the scale" doesn't really say very much at all!

    You are entitled to them. Have a look here:

    Be very careful of "natural remedies" - especially as you don't really know where you are at present. Once you have at least your most recent results, post them here and see what the opinions are.

    I quite see that you want to be able to support your husband, that is why we need to know and not guess.

    All the best


  • I read on HU recently that someone was taking a gel form of Thyroxine with no fillers, probably because they were also reacting to all the extra chemicals in each tablet. Perhaps your GP could source these for you. It seems odd that he is prepared to leave you with nothing. I feel you should find out exactly what the blood tests revealed, with reference ranges and post on here. You are entitled to these, so do not worry about asking for them. Someone will be able to help when you can tell us more. I hope someone can give you the name of a good endo near you. Seems you need one quickly.

  • Hi,

    Have you tried this liquid version of T4

    Jane x

  • Hi there, not only am I in the Midlands (Solihull) I take purified levothyroxine as I couldn't tolerate normal levothyroxine. (I also take naturethroid).

    I will send you a pm

  • Is purified levo the same as liquid? Thank you for your response. How do I access a pm?

  • you will have received my private message I think you click your name and messages will be on the drop down. I don't know what is in liquid levo. My capsules are just levothyroxine with calcium phosphate and the capsules are hand made by Martindales. It was the fillers that were the problem but of course it is impossible to know which one.

  • Suze how did you know the fillers were a problem for you? How did this manifest? I have a 15cm stomach lesion and I am wondering if I am intolerant to the filers in levothyroxine. Not sure how I would know though. I would like to be changed to NP Thyroid as I understand it is very pure.

  • I could not tolerate normal levothyroxine, I felt like I was being poisoned and felt 1000 times worse, stick all over, felt like I was a lump of wood, weird and frightening. When I stopped taking it (tried 3 times) I could still feel it in my system for about 8 days, horrible. So it must have been the fillers as I can tolerate purified levothyroxine. What do you mean by NP thyroid?

  • Sorry, I meant WP Thyroid (brain fog) Its supposed to have less fillers even than Nature-throid.

    Since taking levothyroxine I have been symptomatic. I recently increased my dose. I feel incredibly tired, and spaced out. Aches and pains in my body. I'm shuffling as I walk I have absolutely no energy. Levo cannot be agreeing with me.

    How did you get onto nature-throid? Is it being prescribed by your GP or are you getting it privately?

  • Sorry what is WP ??? My endo asked my gp to prescribe naturethroid but my gp says no so I buy it myself. Have you been given a different brand of levothyroxine?

  • WP Thyroid is an NDT made by the same company as Nature-Thyroid but has even less fillers.

  • aha I just googled it, it used to be called westhroid

  • Are you being told to come off the meds because of the result of the blood tests? If this is the reason and you feel better on the meds then I would not stop them at this time. How you feel is much more important than the blood tests.

  • I have been off meds for 15 months and it does not look like I am going to be put back on them in the near future. I feel no different now to how I felt on levythyroxine. I have good days and bad days but I got that anyway on thyroxine. The awful brain fog that I experienced every morning disappeared once I stopped taking the pills.

    I expected to have a major breakdown once everything was withdrawn but I didn't. I was also told to stop all vitamins and to ensure that I drank enough water 1 1/2 litres per day.

  • Flo, Most of us react to medication but 'which way, on what? ' is the question.

    You must post your out of range results so people can have a stab at what might be happening.

    Your medics haven't told you much and they're in charge so far, not giving much away.

    More detail will definitely help here, though I know you have a lot on with your husband, right now.

    Don't be fobbed off by them when you're a bit low- many people here can help once figures are given.

You may also like...